Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 5, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 7, 2009, 10:14 AM CST for 18 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 10:14 AM CST (16:14 UTC)
- Expired
- Mar 7, 2009, 3:39 PM CST
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 21 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 071614 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1014 AM CST SAT MAR 7 2009 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103- 080000- /O.NEW.KSGF.WI.Y.0005.090307T1614Z-090308T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA... MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA 1014 AM CST SAT MAR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG WINDS HAVE DEVELOPED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI IN ADVANCE OF A STRONG AREA OF LOW PRESSURE IN THE PLAINS. WINDS OF 30 TO 35 MPH AND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LINDENBERG
1 follow-up statement
000 WWUS73 KSGF 072139 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CST SAT MAR 7 2009 KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103- 072245- /O.CAN.KSGF.WI.Y.0005.000000T0000Z-090308T0000Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE- CHRISTIAN-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA... MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA 339 PM CST SAT MAR 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. WHILE WINDS WILL REMAIN GUSTY THROUGHOUT THE REMAINDER OF THE AFTERNOON WITH SPEEDS UP TO 35 MPH AT TIMES...THE WIND WILL REMAIN BELOW ADVISORY CRITERIA AND THE ADVISORY HAS BEEN CANCELLED. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:24 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 7, 5:24 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 AM CST SAT MAR 7 2009 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FORECAST CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL DEAL WITH TEMPERATURES THROUGH MUCH OF THE FORECAST PERIOD...AND WITH THUNDERSTORM CHANCES TODAY INTO SUNDAY. THEN ATTENTION WILL DEAL WITH PRECIPITATION CHANCES MONDAY INTO WEDNESDAY. CURRENTLY...SURFACE WARM FRONT EXTENDS ACROSS NORTHERN MISSOURI INTO WEST CENTRAL KANSAS. THUNDERSTORMS HAVE DEVELOPED AND ALONG AND AHEAD OF THIS FRONTAL BOUNDARY ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI INTO NEBRASKA AND IOWA. UPPER LEVEL TROUGH IS CURRENTLY PUSHING INTO THE ROCKIES AND WILL SLOWLY MOVE INTO THE CENTRAL PLAINS THIS AFTERNOON AND EVENING. A STRONG CAP IS CURRENTLY IN PLACE ACROSS THE CWA AND WILL NOT WEAKEN UNTIL HEIGHT FALLS FROM THE UPPER LEVEL TROUGH OCCUR ACROSS THE AREA. THIS CAP WILL PREVENT SHOWERS AND THUNDERSTORMS FROM DEVELOPING ACROSS THE AREA TODAY AND THEREFORE REMOVED POPS AREA WIDE FOR THE DAY TIME HOURS. AS THE TROUGH PUSHES EAST THIS AFTERNOON INTO THE EVENING HOURS...A SURFACE LOW CURRENTLY ACROSS WESTERN KANSAS WILL ALSO PUSH EAST. THE CAP SHOULD BEGIN TO WEAKEN FROM NORTH TO THE SOUTH AS THE TROUGH APPROACHES THE AREA... AND CURRENT THINKING IS THAT THIS WILL OCCUR AFTER MIDNIGHT FOR THE MAJORITY OF THE AREA. CANNOT COMPLETELY RULE OUT ANY ACTIVITY PUSHING INTO THE FAR NORTHWESTERN CWA SHORTLY BEFORE MIDNIGHT AND HAVE INCLUDED CHANCE POPS IN THIS AREAS FOR THE EVENING HOURS. THE CURRENT THINKING IS THAT SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ACROSS THE NORTHERN CWA A FEW HOURS AFTERNOON MIDNIGHT AHEAD OF THE FRONT WHERE THE CAP WILL WEAKEN FIRST. SOME SORT OF CAP SHOULD REMAIN IN PLACE ACROSS THE SOUTHERN CWA AND IT WILL TAKE THE FRONT TO FORCE SCATTERED ACTIVITY AS IT PUSHES FURTHER EASTWARD INTO THE MISSOURI OZARKS. THE FRONT SHOULD QUICKLY SPREAD EAST SUNDAY MORNING WITH THE MAJORITY OF THE ACTIVITY PUSHING OUT OF THE AREA BY NOON. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AS THERE WILL BE SIGNIFICANT WIND SHEAR AND MUCAPE OF 500 TO 1000 J/KG IN PLACE. THESE STORMS SHOULD BE ELEVATED WITH THE PRIMARY HAZARD EXPECTED BEING LARGE HAIL. THERE WILL BE A LOCALIZED DAMAGING WIND THREAT ASSOCIATED WITH ANY LINE SEGMENTS THAT ARE ABLE TO DEVELOP. THE FRONT WILL STALL ACROSS NORTHERN ARKANSAS SUNDAY NIGHT...WITH A SLIGHTLY COOLER AIRMASS WORKING INTO THE AREA. THE FRONT IS THEN EXPECTED TO PUSH NORTH AS A WARM FRONT ON MONDAY. THERE WILL BE LITTLE CAP ACROSS THE AREA MONDAY...AND MOISTURE SHOULD QUICKLY SPREAD BACK INTO THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE ABLE TO DEVELOP ON MONDAY AHEAD OF THE FRONT IN A WARM AIR ADVECTION REGIME. THESE STORMS WILL BE ELEVATED IN NATURE... AND IF ENOUGH INSTABILITY CAN DEVELOP...A FEW STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT WILL PUSH THROUGH THE AREA BY TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG THE FRONT. AGAIN IF ENOUGH INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE. A MUCH COLDER AIRMASS WILL WORK INTO THE AREA BEHIND THIS FRONT DURING THE MIDDLE OF NEXT WEEK. THERE AREA SIGNIFICANT MODEL DIFFERENCES ON PRECIPITATION CHANCE FOR THE MIDDLE OF THE WEEK...THOUGH THE ECMWF MAINTAINS THAT PRECIP REMAINS POSSIBLE. GIVEN THE COLD AIRMASS THAT WILL WORK INTO THE AREA...SOME SNOW MAY BE POSSIBLE. AGAIN THERE ARE SUBSTANTIAL DIFFERENCES IN THE MODELS FOR THIS TIME FRAME SO THERE IS...AT BEST...LOW CONFIDENCE. WISE && .AVIATION... FOR THE 12Z TAF PACKAGE...THE PRIMARY AVIATION WEATHER HAZARD FOR THIS TAF CYCLE WILL BE WINDS. A 50 KT LOW LEVEL JET WILL SUBSIDE A BIT BY LATE MORNING...RESULTING IN GUSTS TO AROUND 30KT AT BOTH AERODROMES THROUGH THE AFTERNOON. THIS LOW LEVEL JET WILL REINTENSIFY THIS EVENING AND LOW LEVEL WIND SHEAR WILL ONCE AGAIN MANIFEST ITSELF OVER THE REGION. VFR CONDITIONS ARE EXPECTED TODAY...THOUGH GIVEN IR SATELLITE TRENDS...STRATUS WILL TRY TO ENCROACH ON THE REGION LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL APPROACH THE REGION TONIGHT...THOUGH THERE IS A FAIR AMOUNT OF UNCERTAINTY IN THE EXACT TIMING OF ANY TSRA. HAVE INCLUDED CB TO ACCOUNT FOR THE POTENTIAL...THOUGH IT REMAINS POSSIBLE THAT TSRA ACTIVITY MAY STAY TO THE NORTH OF BOTH AERODROMES OR MOVE INTO THE AREA JUST BEYOND THE END OF THE TAF. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 7, 5:40 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CST SAT MAR 7 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 540 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: STORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT ACROSS PORTIONS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI AFTER MIDNIGHT AND THEN SPREAD EAST THROUGH THE OVERNIGHT HOURS. DISCUSSION: THUNDERSTORMS ARE NOT EXPECTED TODAY INTO THIS EVENING AS A STRONG CAP WILL BE IN PLACE ACROSS THE AREA. AN APPROACHING COLD FRONT WILL WEAKEN THE CAP AFTER MIDNIGHT...RESULTING IN SCATTERED THUNDERSTORMS. THE BEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS EXTREME SOUTHEAST KANSAS AS WELL AS WEST CENTRAL AND CENTRAL MISSOURI. ENOUGH WIND SHEAR AND INSTABILITY WILL BE PRESENT TO SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS. THESE STORMS SHOULD BE ELEVATED IN NATURE WITH THE PRIMARY HAZARD BEING LARGE HAIL. LOCALIZED DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY LINE SEGMENTS THAT MAY DEVELOP. AHEAD OF THE COLD FRONT SOUTHERLY WINDS WILL GUST UP TO 35 MPH DURING THE LATE MORNING AND AFTERNOON HOURS. THESE GUSTY WINDS ALONG WITH VERY WARM CONDITIONS AND DORMANT VEGETATION WILL LEAD TO AN ELEVATED GRASSLAND FIRE DANGER THIS AFTERNOON ACROSS SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE AREA SUNDAY MORNING...IF ENOUGH INSTABILITY REMAINS ACROSS THE AREA A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST OF HIGHWAY 65 BEFORE NOON ON SUNDAY. THE MAIN HAZARDS EXPECTED WITH THESE STORMS WILL BE LARGE HAIL AND LOCALIZED DAMAGING WIND. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. IF ENOUGH INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.